Alert archive / Arkansas / Tornado Warnings in 2005

Tornado Warning 18, NWS Little Rock, AR

November 15, 2005Jefferson County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 15, 2005, 2:20 PM CST for Jefferson County, Arkansas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 15, 2005, 2:20 PM CST (20:20 UTC)
Expired
Nov 15, 2005, 2:45 PM CST
In force
25 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Jefferson County, AR

The radar

The Little Rock radar (KLZK), 69 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 2:32 PM CSTTSTM WND DMGPine Bluff, ARPOSSIBLE TORNADO REPORTED...WITH TREES DOWN IN TOWN...AND PENNY SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 7:42 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 152020
TORLZK
ARC069-152045-
/O.NEW.KLZK.TO.W.0018.051115T2020Z-051115T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 245 PM CST

* AT 217 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PINE
  BLUFF...MOVING NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  ALTHEIMER AROUND 230 PM CST
  WABBASEKA AROUND 235 PM CST

&&

IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE
HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE
ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT
BEWARE OF RISING WATER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR WESTERN ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
500 PM CST TUESDAY AFTERNOON FOR ARKANSAS.

LAT...LON 3428 9211 3413 9201 3424 9171 3449 9171

$$

44
1 follow-up statement
000 
WWUS54 KLZK 152028
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CST TUE NOV 15 2005

ARC069-152045-
/O.CON.KLZK.TO.W.0018.000000T0000Z-051115T2045Z/
JEFFERSON AR-
228 PM CST TUE NOV 15 2005

...A TORNADO WARNING CONTINUES UNTIL 245 PM CST FOR CENTRAL JEFFERSON
COUNTY...

AT 228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
TORNADO NEAR LAKE DICK...MOVING EAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE ALTHEIMER.

MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

LAT...LON 3433 9188 3415 9188 3418 9171 3436 9171

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 15, 4:30 AM CST, 9 hours 50 minutes earlier.

Area forecast discussion, Nov 15, 4:30 AM CST, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 AM CST TUE NOV 15 2005

...MAJOR SEVERE WEATHER OUTBREAK POSSIBLE TODAY...
...VERY WINDY CONDITIONS TODAY AND EARLY TONIGHT...
...SHARPLY COLDER TEMPERATURES TONIGHT...

.SHORT TERM...TODAY THROUGH FRIDAY
BIG CHANGE IN THE WEATHER FOR ARKANSAS TODAY. WARM FRONT HAS MOVED
JUST NORTH OF THE STATE EARLY THIS MORNING. STRONG SOUTHERLY WINDS
ARE BLOWING ACROSS MUCH OF THE FORECAST AREA EARLY THIS MORNING. A
FEW SHOWERS AND THUNDERSTORMS WERE LEFT OVER THE EXTREME NORTHERN
SECTIONS BEFORE DAWN. A VIGOROUS CANADIAN COLD FRONT WILL SWEEP
ACROSS THE STATE TODAY AND BRING SOME OF THE COLDEST AIR SO FAR
SEASON INTO THE AREA. CONDITIONS WILL BECOME MOIST AND VERY UNSTABLE
AS THE MORNING PROGRESSES AND THE FRONT APPROACHES. WIDESPREAD
SHOWERS AND THUNDERSTORMS FORECAST FOR TODAY WITH A MAJOR SEVERE
WEATHER OUTBREAK POSSIBLE...INCLUDING SOME TORNADOES. WITH STRONG
WINDS BOTH AHEAD AND BEHIND THE FRONT...HAVE ISSUED A WIND ADVISORY
FOR ALL SECTIONS FOR TODAY. TEMPERATURES WILL FALL SHARPLY BEHIND
THE FRONT WITH READINGS FALLING FROM THE 60S TO THE 40S OVER THE
NORTHERN SECTIONS DURING THE DAY. RAINFALL SHOULD END FROM THE
NORTHWEST EARLY THIS EVENING AS HIGH PRESSURE BUILDS IN.
TEMPERATURES SHOULD FALL TO FREEZING OR BELOW OVER ABOUT THE
NORTHERN HALF OF THE FORECAST AREA TONIGHT. A CHILLY DAY WILL BE ON
TAP FOR WEDNESDAY WITH READINGS ONLY IN THE 40S AND 50S.
TEMPERATURES SHOULD BE AT FREEZING OR BELOW FOR ALL PARTS OF THE
FORECAST AREA WEDNESDAY NIGHT. COOL AND DRY CONDITIONS WILL CONTINUE
THROUGH THE REMAINDER OF THE SHORT TERM.
&&

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
UPPER PATTERN WILL FEATURE A BIG RIDGE IN THE WEST AND MEAN TROF IN
THE EAST WITH SEVERAL SHORT WAVES IN NORTHWEST FLOW SWINGING THROUGH
THE AREA BETWEEN THESE SYSTEMS. EACH SHORT WAVE WILL HAVE A LITTLE
MOISTURE WITH IT BUT THE GULF NEVER OPENS UP SO DO NOT EXPECT MUCH
MORE THAN AN INCREASE IN CLOUDS WITH THE SHORT WAVES AND NO
MENTIONABLE CHANCE OF RAIN. EACH SHORT WAVE WILL BRING A REINFORCING
COLD FRONT THROUGH THE AREA SO THIS SHOULD KEEP TEMPS RATHER
CONSISTENT THROUGH THE PERIOD. MINS SHOULD BE MOSTLY IN THE 30S AND
MAXES IN THE 50S TO LOWER 60S.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  71  35  52  30 /  80  20   0   0
HARRISON AR       63  29  45  22 /  80  10   0   0
HOT SPRINGS AR    72  35  52  29 /  80  20   0   0
PINE BLUFF AR     75  36  53  30 /  80  30  10   0
MOUNTAIN HOME AR  63  30  45  23 /  80  10   0   0
MONTICELLO AR     79  38  54  31 /  80  40  10   0
SEARCY AR         69  34  50  28 /  80  20   0   0
MOUNT IDA AR      71  35  52  29 /  80  10   0   0
RUSSELLVILLE AR   68  33  50  27 /  80  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM TUESDAY FOR ARZ003-ARZ004-ARZ005-ARZ006-
ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-ARZ023-
ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-
ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-
ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-
ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...22 / LONG TERM....29
Hazardous weather outlook, Nov 15, 1:00 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CST TUE NOV 15 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
100 PM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SERIOUS SEVERE WEATHER IS EXPECTED IN EASTERN ARKANSAS THIS
AFTERNOON WITH THE POSSIBILITY OF WIDESPREAD DAMAGING WIND AND
SIGNIFICANT TORNADOES.

AT 1 PM...A STRONG COLD FRONT EXTENDED FROM NEAR ASH FLAT TO HOT
SPRINGS AND TEXARKANA. THE FRONT WILL CONTINUE MARCHING THROUGH THE
EASTERN HALF OF THE STATE THIS AFTERNOON. AHEAD OF THE FRONT...THERE
IS VERY STRONG WIND SHEAR...OR WINDS CHANGING DIRECTION WITH HEIGHT.
THIS STRONG WIND SHEAR...IN COMBINATION WITH WARM MOIST AIR OVER
EASTERN ARKANSAS... WILL SET THE STAGE FOR SEVERE WEATHER OVER
EASTERN ARKANSAS THIS AFTERNOON. MAIN CONCERNS ARE DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE SEVERE WEATHER
CONCERNS WILL DECREASE LATE THIS AFTERNOON...AFTER THE COLD FRONT
EXITS THE STATE.

BEHIND THE FRONT...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE
EARLY EVENING HOURS. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM. GUSTY
WINDS WILL CONTINUE THROUGH THE EVENING HOURS...BEFORE DECREASING
TOWARDS MORNING.

TEMPERATURES WILL COOL BEHIND THE FRONT TONIGHT...AND WITH STRONG
WINDS...WILL COMBINE FOR WIND CHILL VALUES IN THE 30S IN THE
NORTHWEST AND 40S IN OTHER AREAS.

TEMPERATURES WILL CONTINUE FALLING TONIGHT. MUCH OF NORTHWESTERN
ARKANSAS WILL HAVE TEMPERATURES AT OR BELOW FREEZING BY DAYBREAK
WEDNESDAY AND MOST OTHER AREAS WILL HAVE LOWS IN THE 30S.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL SETTLE INTO ARKANSAS BY LATE WEDNESDAY INTO
WEDNESDAY NIGHT. THE ENTIRE AREA IS EXPECTED TO HAVE A FREEZE
WEDNESDAY NIGHT AND MANY AREAS WILL HAVE A HARD FREEZE. THIS
ALONG WITH LITTLE OR NO WIND WILL RESULT IN KILLING FROST IN ALL
AREAS. FROST IS LIKELY FOR THURSDAY NIGHT AS WELL.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY IN EASTERN ARKANSAS THIS
AFTERNOON.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:33 PM CSTSevere Thunderstorm WarningLZKNewton42 min
Nov 14, 10:04 PM CSTSevere Thunderstorm WarningLZKMarion, Searcy41 min
Nov 14, 10:43 PM CSTSevere Thunderstorm WarningLZKBaxter32 min
Nov 15, 3:21 AM CSTWind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more15 hr
Nov 15, 10:05 AM CSTSevere Thunderstorm WarningLZKConway, Pope, Van Buren40 min
Nov 15, 10:45 AM CSTSevere Thunderstorm WarningLZKCleburne, Van Buren45 min
Nov 15, 11:33 AM CSTSevere Thunderstorm WarningLZKFulton57 min
Nov 15, 11:55 AM CSTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, White65 min
Nov 15, 12:08 PM CSTSevere Thunderstorm WarningLZKIndependence, Stone37 min
Nov 15, 12:17 PM CSTSevere Thunderstorm WarningLZKFaulkner, Pulaski, Saline43 min
Nov 15, 12:24 PM CSTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline51 min
Nov 15, 12:31 PM CSTSevere Thunderstorm WarningLZKClark, Hot Spring29 min
Nov 15, 12:34 PM CSTSevere Thunderstorm WarningLZKCalhoun, Ouachita41 min
Nov 15, 1:01 PM CSTSevere Thunderstorm WarningLZKJackson44 min
Nov 15, 1:03 PM CSTSevere Thunderstorm WarningLZKClark, Dallas, Grant, Hot Spring27 min
Nov 15, 1:06 PM CSTSevere Thunderstorm WarningLZKLonoke, Pulaski39 min
Nov 15, 1:29 PM CSTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson61 min
Nov 15, 1:45 PM CSTSevere Thunderstorm WarningLZKPrairie45 min
Nov 15, 1:46 PM CSTSevere Thunderstorm WarningLZKLonoke, Pulaski44 min
Nov 15, 2:12 PM CSTSevere Thunderstorm WarningLZKBradley48 min
Nov 15, 2:44 PM CSTSevere Thunderstorm WarningLZKDrew46 min
Nov 15, 2:46 PM CSTSevere Thunderstorm WarningLZKArkansas29 min
Nov 15, 2:49 PM CSTTornado WarningLZKArkansas41 min
Nov 15, 3:38 PM CSTSevere Thunderstorm WarningLZKDesha23 min

Nearby

Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.